Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 23, 2007, 8:42 PM EDT for Cameron County, Elk County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2007, 8:42 PM EDT (00:42 UTC)
- Expired
- Apr 23, 2007, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Cameron County, PA, Elk County, PA
The radar
The State College radar (KCCX), 73 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 240042
SVRCTP
PAC023-047-240115-
/O.NEW.KCTP.SV.W.0002.070424T0042Z-070424T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 PM EDT MON APR 23 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 915 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ELK RIVER...OR
10 MILES NORTHEAST OF JOHNSONBURG...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EMPORIUM AND SIZERVILLE AROUND 850 PM EDT...
CAMERON AROUND 855 PM EDT...
STEVENSON DAM AROUND 900 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120.
SEEK SHELTER INSIDE A STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4162 7850 4161 7843 4162 7831 4158 7818
4147 7805 4147 7801 4136 7801 4149 7856
4150 7858 4152 7858
$$
FORECASTER:DEVOIR/TYBURSKI/CONNELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:33 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 23, 8:33 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 833 PM EDT MON APR 23 2007 .SYNOPSIS... COLD FRONT NEARING FROM THE UPPER GREAT LAKES WILL PASS LATER TONIGHT. THIS WILL USHER IN MORE SEASONABLE CONDITIONS FOR TUESDAY. RAINY AND COOL WEATHER APPEARS LIKELY FOR THE MIDDLE OF THIS WEEK...AND PERHAPS INTO FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS PASS TO THE SOUTH OF PENNSYLVANIA. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... DIURNAL CU NOW EVIDENT LOCALLY AND ALMOST BROKEN OR EVEN OVERCAST OVER WRN PA. CURRENT VIRGA AND PERHAPS SOME SPRINKLES WITH PRE- FRONTAL TROF OVER NE OH WILL NOT BE NOTICEABLE AT THE SFC AS THEY RIDE INTO THE DRIER AIR IN PA LATE THIS AFTN AND EVENING. HOWEVER...THE SOUNDINGS CONTINUE TO BECOME LESS STABLE THROUGH TIME AND WILL NEAR ZERO LI/S THIS EVENING AS LL JET DRAWS INCREASING MOISTURE INTO THE REGION DIRECTLY IN ADVANCE OF THE FRONT. THUS...WILL KEEP THE MENTION A SLGHT CHC OF THUNDER IN THE NW. HAVE FURTHER REFINED TIMING USING LOCAL WRF12 PROG...BUT MOST SHRA SHOULD WILL STAY IN THE NW COUNTIES UNTIL AFTER 9 OR 10 PM. CAPES THIN /300-500J/KG/ AND BEST FORCING NOT COINCIDENT WITH BEST HEATING TIME. SHOWERS MAY CLIMB TO 15-20KFT IN THE NW/WRN AREAS...BUT SHOULD BE SHORTER OVER THE REST OF THE REGION. THESE TOPS ARE BARELY TALL ENOUGH TO MAKE THUNDER ON A DAY LIKE TODAY. FZG LEVEL IS OVER 10KFT...AND BEST GLACIATION SHOULD NOT OCCUR UNTIL WELL ABOVE THAT LEVEL. CURRENT MAXES FOR THE DAY ARE BEING NEARED...AND HAVE TWEAKED THEM UP A DEG OR TWO. RH/S LOWER THAN MDLS SUGGESTED YESTERDAY...AS IS NORMALLY THE CASE UNDER WARM ADVECTION...AND DURING THE MIDDLE OF THE DAY WITH GOOD MIXING. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... COLD FRONT WILL PUSH INTO THE NW THIS EVENING...AND PASS THROUGH THE CWA BY LATE TONIGHT...ACCOMPANIED BY A ROUND OF SHOWERS. ENSEMBLE DATA CONTINUES TO SUGGEST THAT THIS WILL BE A LIGHT PRECIP EVENT...CONFINED MAINLY TO THE NORTHERN AND WESTERN PA...AS DOWNSLOPING SUBSIDENCE RESULTS IN ONLY WDLY SCT -SHRA FURTHER EAST ACROSS THE SUSQ VALLEY. SREF DATA SUPPORTS LIKELY POPS OVR THE MTNS...TO SLGHT CHC OVR THE LOWER SUSQ VALLEY. WILL HOLD MINS AS IS...CLOSE TO ENS MOS GUID. CLOUDS AND A FEW SHOWERS WILL LIKELY LINGER OVER SOUTHERN PA ON TUESDAY...AS FRONT STALLS NR THE MASON DIXON LINE. PTSUNNY SKIES LIKELY ACROSS THE NORTH...AS SFC RIDGE/DRIER AIR TRY TO BUILD SOUTHWRD FROM ONTARIO. WILL CONFINE HIGHEST POPS OF AROUND 30 PERCENT TO AREAS SOUTH OF THE TURNPIKE...AND MAINLY DURING THE MORNING. TEMPS SHOULD STILL BE SEASONABLE OR EVEN MILDER THAN NORMALS. TUE NIGHT LOOKS MAINLY DRY...BUT SOME LIGHT OVERRUNNING PRECIP WILL TRY TO ADVANCE IN FROM THE WEST LATE AT NIGHT...SO WILL KEEP A 30 POP OVER THE WEST FOR THAT POSSIBILITY. LOOKS LIKE THE BEST RAIN WOULD WAIT UNTIL AFTER SUNRISE WED. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... UPPER LOW NOW OVER THE SOUTHWESTERN U.S. IS FORECAST TO MOVE SLOWLY EAST AND AFFECT PENNSYLVANIA FOR THE FIRST HALF OF THE LONG TERM PERIOD. IT WILL TAKE A COUPLE OF DAYS FOR THE LOW TO TRAVERSE THE CENTRAL U.S AS IT MEANDERS EAST...CAUGHT IN A SPLIT FLOW PATTERN...AND THEN A COUPLE DAYS TO MOVE THROUGH OUR REGION. RAIN WILL OVERSPREAD THE STATE WEDNESDAY AND THE POSSIBILITY OF SHOWERS WILL CONTINUE INTO AT LEAST FRIDAY...MAYBE EVEN EARLY SATURDAY UNTIL THE UPPER LOW IS FINALLY PUSHED OUT OF THE REGION BY AN UPPER RIDGE AMPLIFYING OVER THE CENTRAL U.S. THE RAINY AND CLOUDY WEATHER WILL BRING MAX TEMPERATURES BACK TO NEAR NORMAL AND THE DAILY MINS SEVERAL DEGREES ABOVE NORMAL THROUGH FRIDAY. BOTH MINS AND MAXES WILL RETURN TO ABOVE NORMAL BY MONDAY AHEAD OF ANOTHER POSSIBLE FRONTAL PASSAGE. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHWESTERN PA AT THIS TIME. THESE SHOULD DIMINISH AS THE SUN SETS AND THE AREA MOVES INTO VERY DRY AIR. HOWEVER...KBFD WILL SEE SOME HEAVY RAIN BUT ONLY MVFR CEILINGS. KJST MAY ALSO SEE HEAVIER SHOWERS AFTER 02Z. THE LINE OF TSRA WILL PASS ANY ONE LOCATION IN ONLY ONE HOURS TIME. TIMED SHOWERS TO MOVE WEST TO EAST OVERNIGHT AND BROUGHT CONDITIONS BACK UP TO VFR AFT 15Z/TUE. WINDS WILL SHIFT TO 310-330 AROUND 12Z IN ALL LOCATIONS. LOOKING FURTHER OUT...ANOTHER SYSTEM FOR WEDNESDAY INTO THURSDAY WILL BRING A GOOD CHANCE FOR WIDESPREAD RAIN/SHOWERS. CONDITIONS WILL BE MAINLY VFR THROUGH TUESDAY NIGHT...THEN OCCASIONAL MVFR CONDITIONS WILL BE AROUND DURING THE MIDWEEK. && .FIRE WEATHER... RAIN IS MOVING WEST TO EAST ACROSS THE FORECAST AREA AND HUMIDITIES HAVE INCREASED ABOVE 40 PERCENT. WINDS HAVE DIMINISHED TO LESS THAN 10 KTS OVER THE EAST SO HAVE ALLOWED RED FLAG TO EXPIRE. THE SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD FRONT THIS EVENING AND EARLY TONIGHT WILL NOT LAST ALL THE WAY DOWN INTO THE EASTERN COUNTIES AS THE MOISTURE SOURCE IS VERY LIMITED. A SOAKING RAIN IS LIKELY OVER MUCH OF THE REGION ON WEDNESDAY...WITH ADDITIONAL SHOWERS POSSIBLE INTO FRIDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...GARTNER AVIATION...DANGELO/TYBURSKI FIRE WEATHER...TYBURSKI
Hazardous weather outlook, Apr 23, 4:49 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 449 AM EDT MON APR 23 2007 PAZ004>006-010-011-017-024-033-240900- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 449 AM EDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS INCREASING TO BETWEEN 15 AND 20 MPH...COMBINED WITH THE RECENT SPELL OF DRY WEATHER...WILL CREATE AN INCREASED RISK OF WILDFIRES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-240900- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 449 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 7:05 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 705 PM EDT MON APR 23 2007 PAZ004-005-240000- MCKEAN-WARREN- 705 PM EDT MON APR 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN AND WARREN COUNTIES... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR LOTTSVILLE...YOUNGSVILLE AROUND 715 PM...WARREN...RUSSELL AROUND 730 PM...KINZUA DAM...CLARENDON AROUND 745 PM...LUDLOW AND WESTLINE AROUND 800 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. FORECASTER:DEVOIR/CONNELLY
Special weather statement, Apr 23, 8:25 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 825 PM EDT MON APR 23 2007 PAZ010-240130- ELK- 825 PM EDT MON APR 23 2007 ...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY... AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTH OF BROOKVILLE...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR JAMES CITY AROUND 830 PM...BRANDY CAMP...PORTLAND MILLS AROUND 845 PM AND EAST BRANCH DAM AROUND 900 PM. ANOTHER STRONG THUNDERSTORM WAS DROPPING INTO NORTHERN PORTIONS OF ELK COUNTY AND WILL AFFECT JAMES CITY AND WILCOX BETWEEN 830 PM AND 900 PM. THESE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 66. VERY HEAVY RAIN WILL FALL...CAUSING SOME PONDING OF WATER ON ROADWAYS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER:DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:17 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 58 min |
| Apr 23, 9:35 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.